Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 104, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 1, 2007, 5:38 PM CDT for Calhoun County, Illinois; Lincoln County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2007, 5:38 PM CDT (22:38 UTC)
- Expired
- May 1, 2007, 6:12 PM CDT
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Calhoun County, IL, Lincoln County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 420 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 012237 SVRLSX ILC013-MOC113-012330- /O.NEW.KLSX.SV.W.0104.070501T2238Z-070501T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 538 PM CDT TUE MAY 1 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI CALHOUN COUNTY IN SOUTHWEST ILLINOIS * UNTIL 630 PM CDT * AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTH OF WINFIELD...OR 7 MILES NORTH OF ST. PAUL...AND MOVING NORTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WINFIELD... HARDIN... ELSBERRY... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3892 9086 3894 9060 3922 9061 3922 9085 $$ TRUETT
1 follow-up statement
000 WWUS53 KLSX 012312 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 612 PM CDT TUE MAY 1 2007 ILC013-MOC113-012322- /O.CAN.KLSX.SV.W.0104.000000T0000Z-070501T2330Z/ CALHOUN IL-LINCOLN MO- 612 PM CDT TUE MAY 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN AND CALHOUN COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3892 9086 3894 9060 3922 9061 3922 9085 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:01 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 1, 3:01 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 301 PM CDT TUE MAY 1 2007 .SYNOPSIS... A COLD FRONT WILL SETTLE SOUTH INTO THE SOUTHERN MISSOURI OZARKS TONIGHT AND WEDNESDAY. THIS WILL PROVIDE A FOCUS FOR SEVERAL PERIODS OF RAIN AND A FEW THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. && .DISCUSSION... A COLD FRONT NOW JUST TO THE NORTH OF MISSOURI WILL SETTLE SOUTH TO THE SOUTHERN MISSOURI BORDER BY LATE TOMORROW AFTERNOON WITH AN UNUSUALLY LARGE HIGH PRESSURE CENTER OVER THE GREAT LAKES. THIS FRONT WILL DO A COUPLE OF THINGS THAT WILL VASTLY AFFECT THE WEATHER IN THE BISTATE AREA. AS THE FRONT REACHES SOUTHERN MISSOURI THE EASTERLY WINDS FROM THE HIGH WILL DRIVE COOLER AND DRYER AIR INTO NORTHEAST AND EAST CENTRAL MISSOURI AND SOUTHERN ILLINOIS. LOOK FOR HIGH TEMPERATURES TO STRUGGLE INTO THE 60S AT LEAST THE NEXT COUPLE OF DAYS. THE FRONT WILL ALSO PROVIDE A FOCUS MECHANISM FOR SOUTH WINDS OFF THE GULF TO RIDE NORTH TO THE FRONT AND OVERRUN IT CREATING A SUBSTANTIAL CHANCE FOR RAIN. THE HEAVIEST RAINS LOOK LIKE THEY WILL BE IN FAR SOUTHEAST MISSOURI...ARKANSAS...TENNESSEE AND KENTUCKY. HOWEVER IF THE FRONT RETREATS NORTH AREAS CLOSER TO INTERSTATE 70 COULD BE INVOLVED. THE PUBLIC FORECASTS MENTION LOCALLY HEAVY RAIN FOR COMMUNITIES ALONG AND SOUTH OF INTERSTATE 70. THIS SITUATION WILL BE MONITERED CLOSELY OVER THE NEXT 2 OR 3 DAYS IN CASE HEAVY RAINS INCREASE. IN THE MEDIUM RANGE...UNSETTLED CONDITIONS COULD CONTINUE INTO THE NEXT SEVERAL DAYS. AN UNSEASONABLY DEEP CLOSED UPPER LOW DEVELOPS OVER THE SOUTHWEST U.S. OVER THE WEEKEND. THIS WILL INDUCE A SHARP RIDGE OVER THE MID AND LOWER MISSISSIPPI RIVER VALLEY. THE AIR WILL BE SOMEWHAT UNSTABLE. TEMPERATURES WILL RISE TO WELL INTO THE 80S AGAIN NEXT WEEK AND IF ANY STORMS DO FORM THEY WILL MOVE SLOWLY AND CREATE HEAVY DOWNPOURS WHERE THEY GET GOING. PEDIGO && .AVIATION... FOR THE 18Z TAFS... VFR CONDITIONS PREVAIL ATTM WITH EXTENSIVE HIGH CLOUDS SPREADING ACROSS THE AREA DUE TO THE BROAD UPR LEVEL CIRCULATION IN CENTRAL OK. THIS UPR LOW IS FCST TO MEANDER NEWD THROUGH TONIGHT WHILE THE COLD FRONT MOVES SOUTHWARD FROM FAR NORTHERN PORTIONS OF MO TO NEAR INTERSTATE 70 BY 00Z AND THEN INTO SOUTHERN MO AND SRN IL BY 12Z WED. THERE SHOULD BE SOME FAIRLY HIGH PROBABILITIES OF PCPN DURING THIS 24H PERIOD...JUST TIMING THEM IN THE TAF SITES IS A LITTLE MORE DIFFICULT. EXPECT THAT WE WILL SEE POCKETS OF WEAK TO MODERATE INSTABILITY DEVELOP LATER THIS AFTERNOON AHEAD OF THE FRONT AND THROUGHOUT THE WARM SECTOR ...AND LIFT WITH THE FRONT AND UPPER SYSTEM SHOULD GENERATE SCT THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SCT THUNDERSTORMS OR THUNDERSTORM CLUSTERS SHOULD LAST UNTIL MID EVENING...THEN THE OVERALL AREAL COVERAGE IS EXPECTED TO DIMINISH WITH ANOTHER ROUND OF PCPN BY MIDDAY ON WEDNESDAY. BYRD && .HYDROLOGY... THREE HOUR FLASH FLOOD INDICES INDICATE TWO INCHES OF RAINFALL MORE OR LESS WILL CREATE PROBLEMS OVER EASTERN MISSOURI AND SOUTHERN ILLINOIS. WITH THE FRONTAL SYSTEM IN THE AREA WE WILL HAVE TO CONTINUALLY MONITER TO SEE WHAT PROBLEMS COULD DEVELOP. THE MAJOR RIVERS ARE A FOOT OR TWO BELOW FLOOD STAGE AND ANY SIGNIFICANT RAINFALL UPSTREAM OF THESE RIVERS AND TRIBUTARIES COULD RESULT IN LONG TERM RISES. FORECASTS WILL BE ISSUED AS DATA BECOMES AVAILABLE EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 60 69 56 68 / 60 80 70 60 QUINCY 54 68 52 65 / 40 30 60 40 COLUMBIA 58 69 56 66 / 60 80 70 60 JEFFERSON CITY 59 69 57 66 / 70 90 70 60 SALEM 59 69 56 67 / 60 80 60 60 FARMINGTON 60 69 59 68 / 70 90 70 60 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 1, 3:30 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT TUE MAY 1 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 330 PM CDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL LIFT NORTH THROUGH THE EVENING HOURS BRINGING RAINFALL TO MOST COMMUNITIES IN CENTRAL AND EAST CENTRAL MISSOURI BEGWEEN ST LOUIS AND JEFFERSON CITY...COLUMBIA...AND LAKE OF THE OZARKS. SOME OF THE STRONGER STORMS WILL CONTAIN SMALL HAIL AND GUSTY WINDS...PARTICULARLY IN MONITEAU AND BOONE COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL SETTLE SOUTH THROUGH THE BISTATE AREA TONIGHT AND WEDNESDAY AND REMAIN QUASI STATIONARY THROUGH AT LEAST THURSDAY. SEVERAL PERIODS OF RAIN ALONG WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE AT LEAST THROUGH FRIDAY. MUCH OF EAST CENTRAL MISSOURI WILL RECEIVE UP TO 2 INCHES OF RAIN THROUGH THE PERIOD. THE CHANCES FOR SEVERE STORMS WILL BE A LITTLE LOW BUT REPEAT CONVECTION COULD CREATE HEAVY RAINFALL TOTALS. MAJOR RIVERS REMAIN JUST BELOW FLOOD FOR THE MOST PART BUT GENERAL RAINS OF THE NEXT 2 OR 3 DAYS COULD REVERSE THAT TREND AND BRING THEM BACK ABOVE FLOOD STAGE BY THE WEEKEND OR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. PEDIGO
In the hours before
Local storm report, May 1, 4:06 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL ST. PETERS 38.78N 90.61W
05/01/2007 E0.50 INCH ST. CHARLES MO TRAINED SPOTTER
NEAR INTERSECTION OF MID RIVERS DRIVE AND WILLOT RD.
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 4:53 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.